# SDR 2022FA0000041

- Difficulty date: January 21, 2022
- Submitted: January 22, 2022
- Operation: General aviation
- Aircraft: N488HP
- Make and model: Beech 100BEECH
- Aircraft serial: CE1338
- Engine: Cont IO520*
- System (JASC): 2434 · DC Generator-Alternator
- Part: None
- Condition: None
- Component: Alternator, Aerotech
- Component part number: 646843
- Stage of operation: IN
- How discovered: V
- Nature of condition: P
- Precautionary procedure: K

## Discrepancy

OPERATOR REPORTED "ALTERNATOR OUT" LIGHT ILLUMINATES INTERMITTENTLY.  VISUAL INSPECTION OF WIRING AT ALTERNATOR REVEALED THE ALTERNATOR CASE HALVES WERE NOT SECURED TO EACH OTHER.  FURTHER INSPECTION DETERMINED THE 4 PHILISTER HEAD SCREWS THAT HOLD THE CASE HALVES TOGETHER APPEARED TOO LONG, AND ALLOWED THE CASE HALVES TO MISALIGN AND MOVE INDEPENDENTLY.  THE ALTERNATOR WAS REMOVED, DRIVE COUPLING AND CRANKSHAFT GEAR INSPECTED AND ALTERNATOR REPLACED.  ALTERNATOR WAS 150 HOURS OUT OF REPAIR OR OVERHAUL BY AEROTECH OF LOUISVILLE INC.
